MAUDE Adverse Event Report: BECKMAN COULTER ICHEM VELOCITY AUTOMATED URINE CHEMISTRY SYSTEM; AUTOMATED URINALYSIS SYSTEM

BECKMAN COULTER ICHEM VELOCITY AUTOMATED URINE CHEMISTRY SYSTEM; AUTOMATED URINALYSIS SYSTEM
Model Number 2.5 ICHEM VELOCITY INSTRUMENT COMPUTERLESS BRING UP TESTED I
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The fse has returned parts impacted and there is an ongoing investigation to determine what is the failure that caused event.In addition, it has been decided to remove and replace the velocity instrument from customer site.The ichem velocity complies with the following standards for product safety; ul 61010-1:2012 ed.3+r:29 - safety requirements for electrical equipment for measurement, control, and laboratory use ¿ part 1: general requirements.Ul 61010-2-101 issued: 2015/08/14 ed: 2 - safety requirements for electrical equipment for measurement, control, and laboratory use ¿ part 2-101: particular requirements for in vitro diagnostic (ivd) medical equipment ul 61010-2-081:2015 ed.2 - safety requirements for electrical equipment for measurement, control and laboratory use - part 2-081: particular requirements for automatic and semi-automatic laboratory equipment for analysis and other purposes csa c22.2#61010-1-12:2012 ed.3+u1;u2 - safety requirements for electrical equipment for measurement, control, and laboratory use ¿ part 1: general requirements (r2017) csa c22.2#61010-2-101:2015 ed.2 - safety requirements for electrical equipment for measurement, control, and laboratory use ¿ part 2-101: particular requirements for in vitro diagnostic (ivd) medical equipment csa c22.2#61010-2-081:2015 ed.2 - safety requirements for electrical equipment for measurement, control and laboratory use - part 2-081: particular requirements for automatic and semi-automatic laboratory equipment for analysis and other purposes the investigation is ongoing.Bec internal identifier - (b)(4).
 
Event or Problem Description
The customer reported a burning smell coming from their ichem® velocity¿ automated urine chemistry system.There was no injury reported, the fire department was not called, no evacuation of the lab occurred, and no erroneous results were generated during the event.The field service engineer (fse) was onsite and while troubleshooting the instrument, found evidence that a fire had taken place within the instrument.The fire occurred in the air gap harness, melting the wire connectors and zip ties that hold it in place.

Brand Name
ICHEM VELOCITY AUTOMATED URINE CHEMISTRY SYSTEM
Common Device Name
AUTOMATED URINALYSIS SYSTEM
Manufacturer (Section D)
BECKMAN COULTER
lismeehan
o'callaghan's mills/co clare
EI 
MDR Report Key12243122
Report Number2122870-2021-00114
Device Sequence Number3671348
Product Code KQO
UDI-Device Identifier10837461001751
UDI-Public(01)10837461001751(11)NO-DATA
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K171083
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2.5 ICHEM VELOCITY INSTRUMENT COMPUTERLESS BRING UP TESTED I
Device Catalogue Number700-7177-001
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/29/2021
Supplement Date Received by Manufacturer08/11/2021
Initial Report FDA Received Date07/28/2021
Supplement Report FDA Received Date08/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1